Discussion in 'Fibromyalgia Main Forum' started by shari1677, Jan 16, 2010.

  1. shari1677

    shari1677 New Member

    As most of you know already - I have decided to quit taking Vicodin - however, I think I was a little too hasty with that decision.

    I am in PAIN - a pain I have not felt in about 2 years. It is debilitating.

    I think I need the Vicodin to function and you know what - that is ok. I wouldnt be the first patient on chronic narcotics to function in life, would I?

    I just have to be sure not to abuse it and take it as directed.

    But wait - could the pain be from like a rebound from no pain medication?
  2. Debra49659

    Debra49659 New Member

    Shari...I wish you all the best in this endeavor. Personally I would have chosen to go slowly:)

    Remember there is a difference between relying on a narcotic, and abusing one. If you were using much more that prescribed and consistently running out before you can refill.

    If I remember you said you would not make it through the week-end, you would run out. I was thinking that you only used a few more than you were supposed to. My doctor tells me, if I run out of my medication not tough it out. Sometimes you may experience more pain than usual.

    Your increased pain could be from withdrawal, or you may have set off a flair from the stress on your body.

    I guess what I am saying is that only you know if you have a problem. I'd call your doctor asap and let him know whats going on.

  3. FibroFay

    FibroFay New Member

    I agree that it's necessary to be in touch with your doctor. I'm sure he's expecting you to call. He knows you are in withdrawal and will need help.

    Will you tell us, are you alone? Do you have anyone to help you? That person can make the call for you if necessary. If you are all alone, then call the doctor asap.

    As you are going through this, your doctor is your best friend. We can post to you here, but you need tangible help. Doc. can tell you what to take for the pain and any other symptoms.

    The withdrawal will peak at a certain point then taper off. It took me a couple of weeks before I was feeling okay. (I was withdrawing from xanax).

    You and your doctor must be the ones to decide whether or not you need a narcotic painkiller. We can cheer you on in your decision but we can't decide for you.

    I wish you weren't going through this. But you are so we will support you as best we can.

    Good luck to you.

    Warm Hugs,
  4. JLH

    JLH New Member

    I agree with everyone else, you need to be under your doctor's care in trying to get off Vicodin.

    Your pain might be withdrawal, and might not. That's why you need to call your doc asap to find out what's going on. If you're out of Vicodin and until you can get into your doc, maybe 600-800 miligrams of ibuprofen might help take the edge off.

    Hope you make it through this.